In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 1884 - 17 Aug - Dr Arti Bakshi

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

35/F, itchy linear eruption down one arm. Patient is on adalimumab for Crohn’s disease


User Feedback


Saman Fatah

Posted · Report

Lichenoid reaction pattern with a striking hair follicles involvement. Lichen striatus is most likely given the clinical context described. 

TNF-blockers are well known to induce lichenoid drug eruptions however,  linear arrangement of such eruption including along the lines of Blaschko's must be exceptional if one dare to raise the possibility of Adalimumab induced lichen striatus. Drugs can trigger almost any dermatosis/tissue reactions.

Share this comment


Link to comment
Share on other sites
Anil Patki

Posted · Report

Another possibility, besides adalimumab-induced eruption is linear lichen planus.

Share this comment


Link to comment
Share on other sites
Admin_Dermpath

Posted · Report

Dear All 

 

The immuno has now been uploaded on Dr Hafeez's case - 

DermpathPRO Admin

Share this comment


Link to comment
Share on other sites
Raul Perret

Posted · Report

The compromise of adnexa is striking in this case and it always raises multiple possibilities in our DD when combined with a lichenoid infiltrate (lupus, lichen striatus, GVH, some infections, etc). I have seen this pattern before with immunecheckpoint inhibitors also (anti-PD-1 /CTLA-4) and did not know that anti-TNF alpha could also induce it. Blaschitis/lichen striatus Have  been reported in past secondary to this medication so agree with our colleague's dx

Share this comment


Link to comment
Share on other sites
vincenzo polizzi

Posted · Report

Ok... this could of course be an adalimumab induced likenoid drug eruption...but the histology is that one of lichen planus, so my spot diagnosis is: Lichen Planus. 

Share this comment


Link to comment
Share on other sites
Robledo F. Rocha

Posted · Report

Considering the clinical history of a linear eruption extending along one arm and the microscopic features of a lichenoid dermatitis with appendageal involvement, I favor lichen striatus.

Share this comment


Link to comment
Share on other sites
Saman Fatah

Posted · Report

Thanks Raul and Mona for providing the link to those published cases. I have came across 2 case reports of Etanercept associated lichen striatus as well from your references. The difficulty is one can not exclude co-incidental occurrence of this dermatosis especially when positive rechallenge with the claimed culprit is lacking in most of these cases.

Linear LP is very appropriate differential and still possible, it was the degree of adnexal involvement made me suggest L striatus over LP if one consider the latter as one of the histologic discriminators.

It would be interesting to know if Arti noted a perieccrine lymphocytic infiltrate in this case?

 

Share this comment


Link to comment
Share on other sites
arti bakshi

Posted · Report

Great discussion! This is lichen striatus. That was the favoured clinical diagnosis and the periadnexal infiltrate was supportive. There was no perieccrine infiltrate in the bx.

Saman's comments are spot on regarding the problem of distinguishing coexistent (idiopathic) lichen striatus from drug induced lichen striatus. The patient has been on adalilumab for sometime and the rash is only recent. The drug has not been stopped so virtually impossible to say if the lichen striatus is drug induced or not!

Share this comment


Link to comment
Share on other sites


Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now